Sofosbuvir and pulmonary arterial hypertension?

PublicationNr. 7 - 31 juli 2017
Year51
SectionAttention!
Pages66

The manufacturer of sofosbuvir has done little research into the side-effects of this drug in order to obtain market authorisation for it. Doctors and pharmacists have to keep track of incidents that occur during treatment, and have to report these to the competent authorities. The product information for sofosbuvir presented by the European Medicines Agency (EMA) has not included any reports of pulmonary arterial hypertension (PAH) since August 2016. Health care professionals need to be aware of this side-effect, so that they can take suitable measures if necessary.

The Netherlands Pharmacovigilance Centre (Lareb) has so far received no reports of PAH associated with the use of sofosbuvir.

References*

  1. ANSM ’Réunion du comité technique de pharmacovigilance, compte rendu de la séance du 15 décembre 2015. Suivi national de pharmacovigilance des spécialités à base de sofosbuvir et daclatasvir. Sovaldi Harvoni Daklinza’. 9 Januari 2016: 18-21.
  2. Renard S, et al. Severe pulmonary arterial hypertension in patients treated for hepatitis C with sofosbuvir. Chest 2016; 149: 69-73.
  3. Savale L, et al. Direct-acting antiviral medications for hepatitis C virus infection and pulmonary arterial hypertension. Chest 2016; 150: 256-258.
  4. Prescrire Rédaction.Notice Harvoni® (sofosbuvir + lédipasvir): quasi-absence d’information sur les effets indésirables. Rev Prescrire 2016; 36: 223.
  5. Productinformatie sofosbuvir (Sovaldi®), via www.ema.europa.eu, EPAR’s (22 July 2016).
  6. Productinformatie sofosbuvir (Sovaldi®), via www.ema.europa.eu, EPAR’s (28 January 2016).

*The literature refers to the Dutch text